Adverse Effects When Injecting Facial Fillers

Facial soft-tissue augmentation has become ubiquitous in cosmetic dermatology. In the appropriate patient and with appropriate training, fillers can temporarily eliminate rhytides, creases, and defects, thereby producing a rejuvenated appearance. Yet, even in the most experienced injectors, there can be complications. These adverse effects can be divided into early and late and range from bruising to necrosis. Understanding the anatomy, limitations of the filler and proper technique can reduce the risk of adverse effects. When a complication occurs, the practitioner should understand how to manage them from observation to surgical intervention.

Semin Cutan Med Surg 26:34-39 © 2007 Elsevier Inc. All rights reserved.

Purchase this article:

PURCHASE FOR $25

For unlimited access to all issues and articles:

If you do not subscribe to Seminars in Cutaneous Medicine and Surgery, you may purchase instant access for your personal use. Terms and conditions will apply (see Copyright & Terms of Use). If you need assistance, contact Susan Hite (scmsjournal@frontlinemedcom.com).